Onchocerca or Hypoderma bovis???

Discussion in 'Horse Health' started by gina1960, May 31, 2018.

  1. Kristal H

    Kristal H Senior Member

    Joined:
    Jan 19, 2016
    Messages:
    2,370
    Likes Received:
    3,980
    A heavy parasite burden can cause anemia and other deficiencies that could cause tiredness. You may see an increase in itching after the Equimax as the parasites start to die off the itch. Then with continued treatment you should see improvement of the itching and sores.
     
  2. Alsosusieq2

    Alsosusieq2 Senior Member

    Joined:
    Mar 30, 2016
    Messages:
    14,188
    Likes Received:
    10,408
    Well this is different..

    At least you've a diagnosis. Sounds like the vet's on this, sorry you've had so many problems for so long.
     
  3. gina1960

    gina1960 Full Member

    Joined:
    May 31, 2018
    Messages:
    29
    Likes Received:
    22
    After 2 Equimax, my horse has nodules all over his body. The itching on the head has become stronger, thanks to a higher dose of prednisolone better again. in 1 week he gets 2 Equimax again. :)
     

    Attached Files:

    Alsosusieq2 likes this.
  4. Alsosusieq2

    Alsosusieq2 Senior Member

    Joined:
    Mar 30, 2016
    Messages:
    14,188
    Likes Received:
    10,408
    What a nightmare. Good luck.
     
  5. Kristal H

    Kristal H Senior Member

    Joined:
    Jan 19, 2016
    Messages:
    2,370
    Likes Received:
    3,980
    The Ivermectin in the Equimax is killing of the larvae... it’s normal to get worse before it gets better. Best wishes.
     
    ginster and Alsosusieq2 like this.
  6. gina1960

    gina1960 Full Member

    Joined:
    May 31, 2018
    Messages:
    29
    Likes Received:
    22
    now it's been 10 days since the double dose Equimax and since yesterday my horse has even more rash and itching. Can that still be of the Equimax or does he end up with something else? Veterinarian is tapping an allergy
     
    Alsosusieq2 likes this.
  7. Kristal H

    Kristal H Senior Member

    Joined:
    Jan 19, 2016
    Messages:
    2,370
    Likes Received:
    3,980
    as the parasites die off they create an intense itching, but it is also possible that your horse has allergies.
     
    Alsosusieq2 likes this.
  8. gina1960

    gina1960 Full Member

    Joined:
    May 31, 2018
    Messages:
    29
    Likes Received:
    22
    Since my horse again has new bumps and lines, itching on the head, the veterinarian advised me to deworm with Moxidectin (Equest Paramox).
    12 days have passed since the Equimax, can I give the next dose or should I rather wait?
    Equest Paramox can I also give in double dose?
    Unfortunately, my veterinarian does not know exactly what makes more sense, a double dose of Equimax or Equest.
    What do you all mean?
     

    Attached Files:

  9. Kristal H

    Kristal H Senior Member

    Joined:
    Jan 19, 2016
    Messages:
    2,370
    Likes Received:
    3,980
    I would give a second dose of Ivermectin wait 2 weeks and then give the normal dose of the Moxidectin. Some horses get ill with Moxidectin because it kills so many of the parasites at one time their die off becomes toxic..... so using the more mild Ivermectin to kill of the least resistant before going after the resistants' is safer.
     
  10. ginster

    ginster Senior Member

    Joined:
    Feb 19, 2012
    Messages:
    5,355
    Likes Received:
    6,671
    With all that worming, is there a chance some of the parasites are resistant to it already?
     

Share This Page